Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 30, 2013, 6:10 PM EDT for Orange County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2013, 6:10 PM EDT (22:10 UTC)
- Expired
- Jun 30, 2013, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:30 PM EDT | FLASH FLOOD | 2 Nne Chapel Hill, NC | SPOTTER REPORTED 20 TOWN HOMES FLOODED AT 2525 BOOKER CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
459
WGUS52 KRAH 302210
FFWRAH
NCC135-010100-
/O.NEW.KRAH.FF.W.0026.130630T2210Z-130701T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 557 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING ON
BOLIN CREEK IN THE CHAPEL HILL AREA. AS MUCH AS FOUR TO SIX FEET OF
WATER HAS BEEN REPORTED ON FRANKLIN STREET AND EPHESUS CHURCH
ROAD. SEVERAL MOBILE HOMES HAVE BEEN EVACUATED IN CARRBORO...AND
WATER IS REPORTEDLY STILL RISING AT CONDOS ON ESTES DRIVE. ALTHOUGH
RAIN RATES HAVE DECREASED SIGNIFICANTLY...THESE FLOODED AREAS WILL
REMAIN DANGEROUS. MOTORISTS AND RESIDENTS ARE URGED TO AVOID THE
AREA.
* LOCATIONS THREATENED WITH FLOODING INCLUDE CHAPEL HILL AND
CARRBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS WILL ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3601 7899 3598 7899 3587 7901 3586 7902
3586 7912 3587 7914 3600 7914 3601 7913
$$
221 follow-up statement
814
WGUS72 KRAH 010104
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT SUN JUN 30 2013
NCC135-010113-
/O.EXP.KRAH.FF.W.0026.000000T0000Z-130701T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NC-
904 PM EDT SUN JUN 30 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN ORANGE
COUNTY...
NO ADDITIONAL REPORTS OF FLOODING HAVE BEEN RECEIVED FROM ORANGE
COUNTY...AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3601 7899 3598 7899 3587 7901 3586 7902
3586 7912 3587 7914 3600 7914 3601 7913
$$
VINCENTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:30 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 3:30 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT SUN JUN 30 2013 .SYNOPSIS... THE COMBINATION OF A WARM AND HUMID AIR MASS OVER THE REGION... AND A DEEP LOW PRESSURE TROUGH OVER THE EASTERN HALF OF THE NATION... WILL BRING CONTINUED UNSETTLED WEATHER THROUGH MID WEEK... WITH PERIODS OF HEAVY RAIN POSSIBLE... ESPECIALLY TONIGHT THROUGH TUESDAY. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 245 PM SUNDAY... ...FLASH FLOOD WATCH FOR ALL OF CENTRAL NC FOR LATE THIS AFTERNOON THROUGH TUESDAY AFTERNOON... OVERALL: OUR PRIMARY CONCERN REMAINS THE RISK OF FLASH FLOODING WITH ANY DISCRETE CELLS OR STORM CLUSTERS OR BANDS THROUGH THE NEXT 48-60 HOURS. A FLASH FLOOD WATCH WILL BE ISSUED FOR ALL OF CENTRAL NC STARTING LATE THIS AFTERNOON. OVERALL RAIN TOTALS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES THROUGH MONDAY NIGHT... HOWEVER WE ARE CERTAIN TO SEE POCKETS OF HIGHER AMOUNTS OVER 4 INCHES LOCALLY IN AREAS THAT SEE SLOW-MOVING AND/OR REPEATED STORMS. RAIN CHANCES AND HEAVY RAIN THREAT: WHILE WE DON'T EXPECT IT TO RAIN CONSTANTLY THROUGH THIS TIME FRAME... THE ENTIRE AREA SHOULD SEE AT LEAST A COUPLE OF HOURS (AND LIKELY LONGER) OF MODERATE TO HEAVY RAIN. LARGE SCALE KINEMATICS AND FORCING FOR ASCENT WILL CONTINUE TO IMPROVE... INCLUDING INCREASING UPPER DIVERGENCE DUE TO THE SHARPENING UPPER JET FROM ERN TN/KY THROUGH THE ST LAWRENCE VALLEY... STRENGTHENING DEEP LAYER SHEAR TO 30-40 KTS... AND REPEATED SHOTS OF DPVA AS PERTURBATIONS RIDE FROM THE NE GULF UP THE EAST SIDE OF THE DIGGING TROUGH TO OUR WEST. IN PARTICULAR... BOTH CONVECTION-ALLOWING AND PARAMETERIZED-CONVECTION MODELS LATCH ONTO THE MID LEVEL MCV OVER THE FL PANHANDLE AND BRING IT NORTHWARD WHILE DRAWING DEEP MOISTURE AND WIDESPREAD RAIN WITHIN THE STRENGTHENING SSW STEERING FLOW NORTHWARD TOWARD NC TONIGHT. THIS IS THEN FOLLOWED CLOSELY BY AN UPPER LEVEL WAVE (NOTED ON MODEL DYNAMIC TROPOPAUSE PLOTS) NOW OVER THE NORTH CENTRAL GULF. IN ADDITION TO THE STRENGTHENING DYNAMICS... MARGINAL TO MODERATE INSTABILITY HOLDS OVER CENTRAL NC WITH MLCAPE STAYING IN THE 400-800 J/KG RANGE BOTH TONIGHT AND MONDAY NIGHT... AND RISING TO 800-1600 ON MONDAY. (IN THE NEAR TERM... MESOANALYSES SHOWING LOW LEVEL LAPSE RATES AROUND 7-7.5 C/KM... MID LEVEL LAPSE RATES NEAR 6 C/KM... AND MLCAPE AROUND 1500 J/KG SUPPORT CONTINUED SCATTERED TO NUMEROUS STORMS.) DEEP MOISTURE WILL BE PLENTIFUL THROUGH MONDAY NIGHT WITH VERY HIGH PW AND STRONG LOW LEVEL MOISTURE TRANSPORT FEEDING IN DIRECTLY FROM THE GULF AND ATLANTIC. THESE SHOWERS/STORMS WILL BE HIGHLY EFFICIENT RAIN PRODUCERS... AS THE DEEP WARM LAYER (LCL TO FREEZING LEVEL DEPTH OVER 4 KM) WILL ENCOURAGE WARM RAIN PROCESSES... AND THE ANTICIPATED ANOMALOUSLY HIGH PW VALUES AROUND 2 INCHES ARE AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL. THUS... EVEN IF IT ONLY RAINS HEAVILY FOR 15-30 MINUTES IN ANY GIVEN SPOT... RAPID RAIN RATES ARE LIKELY AND A QUICK INCH OF RAIN COULD EASILY FALL... LEADING TO RAPID RUNOFF AND A SIGNIFICANT FLOODING THREAT ON ANY STREETS AND ESPECIALLY NEAR CREEKS AND LOW LYING AREAS. IN ADDITION... STORMS MAY HOLD IN THE SAME AREA FOR AN EXTENDED TIME AS CELLS MAY TEND TO PROPAGATE BACK TO THE SW... AND THIS IS SUPPORTED BY RECENT RAP RUNS SHOWING LOWERING MBE VELOCITIES THIS EVENING THROUGH TONIGHT. TRAINING CELLS ARE LIKELY AS WELL AS CONVECTIVE BANDS BECOME ORIENTED PARALLEL TO THE MEAN STEERING FLOW. HAVE RAISED POPS TO 70-90% CHANCE EVERYWHERE TONIGHT AS BOTH STORM-SCALE AND LARGE SCALE ASCENT WITHIN A VOLATILE AND VERY WET COLUMN APPEAR INEVITABLE... AND WILL CONTINUE AT LEAST LIKELY POPS THROUGH MONDAY NIGHT. WHILE WE ARE LIKELY TO SEE A COUPLE OF RELATIVE LULLS WITH ONLY SCATTERED COVERAGE AT TIMES THROUGH MONDAY NIGHT... IT IS DIFFICULT TO IMPOSSIBLE TO DISCERN WHEN SUCH A LULL MIGHT OCCUR. AND EVEN DURING TIMES OF LOWER STORM COVERAGE... INDIVIDUAL CELLS COULD STILL DROP BRIEF HEAVY RAIN. CLOUDS/TEMPS: EXPECT MOSTLY CLOUDY SKIES THROUGH MONDAY NIGHT WITH PLENTY OF CONVECTIVE DEBRIS MID AND HIGH CLOUDS AROUND... AND ANY SIGNIFICANT HOLES IN THE CLOUDS THAT DEVELOP SHOULD QUICKLY FILL IN WITH EITHER STRATUS AT NIGHT OR CUMULUS DURING THE DAY. THIS... IN CONJUNCTION WITH THE STEADY BREEZE FROM THE SSE OR SOUTH... SHOULD LIMIT THE DIURNAL TEMP RANGE WITH WARM NIGHTS (LOWS IN THE LOW-MID 70S) AND WARM HUMID DAYS (HIGHS MOSTLY IN THE MID 80S). -GIH && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 330 PM SUNDAY... CENTRAL NC WILL CONTINUE TO BE IN A DEEP...MOISTURE SOUTHERLY FLOW PATTERN TUESDAY AS THE UPPER TROUGH TO OUR WEST SHIFTS ONLY SLOWLY WESTWARD AND THE UPPER RIDGE OVER THE WESTERN ATLANTIC BEGINS TO EXPAND. PW VALUES REMAIN NEAR 2 INCHES...IF NOT INCREASE ABOVE 2 INCHES ON TUESDAY AS THE DEEP MOISTURE AXIS ALSO SHIFTS WESTWARD. MODELS SEEM TO BE KEYING ON A WAVE PASSING MONDAY NIGHT OR EARLY TUESDAY AS A FOCUS FOR ENHANCE PRECIP...BUT GIVEN THE SUBTLE NATURE OF DISTURBANCES ALOFT IN THIS PATTERN...ITS DIFFICULT TO HAVE MUCH CONFIDENCE IN MESOSCALE ASPECTS OF QPF. FORECAST SOUNDINGS CONTINUE TO SHOW DEEP LCL TO FREEZING LEVEL DEPTH...SO SHOWERS AND STORMS THAT DO DEVELOP WILL CONTINUE TO BE VERY EFFICIENT RAIN PRODUCERS. THE FLASH FLOOD WATCH ISSUED THIS AFTERNOON WILL BE CARRIED OUT THROUGH TUESDAY EVENING...AND MAY POSSIBLY NEED TO BE EXTENDED THROUGH TUESDAY NIGHT OR WEDNESDAY IN SOME AREAS. SEVERE WEATHER SHOULD NOT BE A SIGNIFICANT THREAT WITH LIMITED INSTABILITY /SHEAR DUE TO WEAK LAPSE RATES ALOFT AND A RELAXATION OF THE MID LEVEL HEIGHT GRADIENT. WILL INDICATE LIKELY POPS AGAIN FOR MOST OF THE DAY TUESDAY...TAILING OFF TO CHANCE POPS IN THE EAST TUESDAY NIGHT AS SOME DRIER AIR ASSOCIATED WITH THE STRENGTHENING UPPER RIDGE MAY SHIFT ACROSS EASTERN NC. HIGHS IN THE LOW TO MID 80S. LOWS IN THE UPPER 60S AND LOWER 70S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 330 PM SUNDAY... THE UPPER RIDGE OVER THE WESTERN ATLANTIC WILL BUILD WEST ACROSS NC WEDNESDAY THROUGH THE END OF THE WEEK....SHIFTING THE PLUME OF DEEP MOISTURE ACROSS WESTERN NC ON WEDNESDAY AND EVENTUALLY WEST OF THE MOUNTAINS BY THURSDAY/FRIDAY. THUS...NUMEROUS SHOWERS AND STORMS OVER THE WESTERN CWA ON WEDNESDAY WILL BECOME MORE SCATTERED AND DIURNALLY DRIVEN BY THE END OF THE WEEK. TEMPS WILL MODERATE BACK TO AROUND NORMAL...WITH HIGHS REACHING THE UPPER 80S AND LOWER 90S. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... PERIODIC ADVERSE AVIATION CONDITIONS ARE EXPECTED ACROSS CENTRAL NC... WITH AREAS OF RAIN AND STORMS TODAY THROUGH MONDAY... AND LOWERING CIGS TONIGHT. EARLIER SUB-VFR CIGS HAVE LARGELY LIFTED BUT AREAS OF MVFR CIGS ARE STILL POSSIBLE THROUGH 20Z AT ALL CENTRAL NC TAF SITES. OTHERWISE... SCATTERED SHOWERS/STORMS WITH LOCALLY HEAVY RAIN ARE ALREADY INCREASING IN NUMBER OVER CENTRAL NC... AND IF THESE PASS NEAR ANY TAF SITE THEY WILL PRODUCE A BRIEF PERIOD OF IFR CONDITIONS. GSO AND FAY HAVE THE MOST IMMEDIATE THREAT OF SEEING A STORM IN THEIR AREAS IN THE NEXT COUPLE OF HOURS BUT THERE IS A CHANCE OF STORMS ANYWHERE THROUGH TONIGHT... ALTHOUGH THE DETAILS OF EXACTLY WHEN AND WHERE THEY WILL TRACK NEAR TAF SITES IS TOUGH TO RESOLVE AT THIS TIME. OTHERWISE... CIGS AFTER 20Z WILL BE MOSTLY VFR... BUT MVFR TO IFR CONDITIONS WILL RETURN AFTER MIDNIGHT... MUCH LIKE THE PAST FEW NIGHTS... AT ALL LOCATIONS. THE BEST CHANCE OF SEEING IFR CONDITIONS TONIGHT WILL BE AT RDU/GSO/INT. THESE SUB-VFR CONDITIONS ARE EXPECTED TO LIFT AFTER 14Z MONDAY... HOWEVER THE RISK OF NUMEROUS SHOWERS AND STORMS WILL CONTINUE THROUGH THE FORECAST VALID PERIOD. LOOKING BEYOND 18Z MONDAY... SHOULD SEE MAINLY VFR CONDITIONS FROM LATE MORNING THROUGH MID EVENING EACH DAY THROUGH WEDNESDAY... WITH SUB-VFR CONDITIONS RETURNING FROM LATE EVENING THROUGH MID MORNING. BUT PERIODS OF SUB-VFR SHOWERS AND STORMS ARE LIKELY TO AFFECT ALL CENTRAL NC TAF SITES THROUGH WEDNESDAY... AND WILL NOT NECESSARILY BE RESTRICTED TO THE TYPICAL AFTERNOON/EVENING HOURS... WITH HEAVY DOWNPOURS AND LOW CIGS/VSBYS POSSIBLE AT NIGHT AS WELL. WE SHOULD SEE SOME IMPROVEMENT IN AVIATION CONDITIONS BY THURSDAY/FRIDAY AS DRIER AIR AND A LARGE HIGH PRESSURE RIDGE OUT OVER THE ATLANTIC STARTS TO BUILD WESTWARD INTO THE CAROLINAS. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088- 089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...SMITH LONG TERM...SMITH AVIATION...HARTFIELD
Hazardous weather outlook, Jun 30, 3:37 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 337 PM EDT SUN JUN 30 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 337 PM EDT SUN JUN 30 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS THROUGH TONIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL. SINCE THE GROUND IS NEARLY SATURATED FROM RECENT RAINFALL...THIS ADDITIONAL RAIN WILL RUNOFF QUICKLY... CAUSING RAPID RISES ON WATER LEVELS IN AREA CREEKS AND STREAMS... POSSIBLY LEADING TO FLASH FLOODING. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON... WITH A PRIMARY SEVERE WEATHER THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED MONDAY THROUGH WEDNESDAY. DUE TO RECENT RAINFALL...THIS ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG CREEKS AND STREAMS IN URBANIZED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER... INCLUDING OBSERVED HEAVY RAINFALL OR FLOODING... IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Local storm report, Jun 30, 5:29 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 1 SSW CHAPEL HILL 35.91N 79.05W
06/30/2013 ORANGE NC BROADCAST MEDIA
TREE DOWN ON UNC CAMPUS... CARS DAMAGED
&&
EVENT NUMBER RAH1300805
SECSpecial weather statement, Jun 30, 5:33 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT SUN JUN 30 2013
NCZ085-302200-
SCOTLAND-
533 PM EDT SUN JUN 30 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 600
PM EDT...
AT 532 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAUREL HILL...OR ABOUT 7 MILES NORTHWEST OF LAURINBURG...MOVING
NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAUREL HILL AND OTHER
AREAS IN CENTRAL SCOTLAND COUNTY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...
STANDING WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...
STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN
AND USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN
AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3472 7950 3477 7959 3482 7963 3484 7962
3485 7963 3492 7955 3501 7953 3504 7947
3497 7938 3494 7935 3488 7934 3486 7935
TIME...MOT...LOC 2132Z 218DEG 6KT 3485 7954
VINCENTLocal storm report, Jun 30, 5:39 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 1 SE CARRBORO 35.90N 79.07W
06/30/2013 ORANGE NC TRAINED SPOTTER
RESIDENTS EVACUATED AT A MOBILE HOME PARK ON GREENSBORO
ST DUE TO HIGH WATER
&&
EVENT NUMBER RAH1300806
SECLocal storm report, Jun 30, 5:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD CHAPEL HILL 35.93N 79.03W
06/30/2013 ORANGE NC TRAINED SPOTTER
6-8 CONDOS FLOODED ON S ESTES DR
&&
EVENT NUMBER RAH1300807
SECLocal storm report, Jun 30, 5:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 1 NE CHAPEL HILL 35.94N 79.02W
06/30/2013 ORANGE NC TRAINED SPOTTER
PARKING LOT AT EAST GATE SHOPPING CENTER COMPLETELY
FLOODED ALONG EPHESUS CHURCH ROAD AND HIGHWAY 15 501
WITH VEHICLES STRANDED IN WATER AS MUCH AS 4 TO 6 FEET
DEEP.
&&
EVENT NUMBER RAH1300808
VINCENTSpecial weather statement, Jun 30, 5:50 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT SUN JUN 30 2013
NCZ083-302230-
ANSON-
550 PM EDT SUN JUN 30 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 630 PM
EDT...
AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 11 MILES
SOUTH OF WHITE STORE...OR ABOUT 21 MILES SOUTHWEST OF WADESBORO...
MOVING NORTH AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITE STORE...
PEACHLAND...AND POLKTON.
HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF
WATER ON ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR
FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY
LEAD TO FLASH FLOODING.
&&
LAT...LON 3513 8029 3514 8028 3509 8002 3480 8008
3481 8015 3481 8032 3481 8033
TIME...MOT...LOC 2149Z 198DEG 23KT 3477 8030
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:00 AM EDT | Special Weather Statement | RAH | Sampson, Wayne, Wilson | 2 hr |
| Jun 30, 3:24 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Orange | 51 min |
| Jun 30, 4:10 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 110 min |
| Jun 30, 4:40 AM EDT | Flash Flood Warning | RAH | Durham, Granville, Orange | 2 hr |
| Jun 30, 5:34 AM EDT | Areal Flood Advisory | RAH | Granville, Vance, Warren | 3 hr |
| Jun 30, 1:15 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 60 min |
| Jun 30, 2:03 PM EDT | Special Weather Statement | RAH | Bladen | 42 min |
| Jun 30, 2:26 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond | 64 min |
| Jun 30, 2:42 PM EDT | Special Weather Statement | RAH | Chatham | 33 min |
| Jun 30, 2:51 PM EDT | Special Weather Statement | RAH | Chatham | 24 min |
| Jun 30, 3:02 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange | 118 min |
| Jun 30, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 50 min |
| Jun 30, 3:18 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
| Jun 30, 3:28 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 3 days |
| Jun 30, 3:52 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Jun 30, 3:58 PM EDT | Special Weather Statement | RAH | Durham | 47 min |
| Jun 30, 4:16 PM EDT | Areal Flood Advisory | RAH | Richmond | 104 min |
| Jun 30, 5:12 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Jun 30, 5:33 PM EDT | Special Weather Statement | RAH | Scotland | 27 min |
| Jun 30, 5:50 PM EDT | Special Weather Statement | RAH | Anson | 40 min |
| Jun 30, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 48 min |
| Jun 30, 6:15 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jun 30, 6:35 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 55 min |
| Jun 30, 6:48 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond, Stanly | 4 hr |
| Jun 30, 7:06 PM EDT | Special Weather Statement | RAH | Anson | 24 min |
| Jun 30, 7:34 PM EDT | Special Weather Statement | RAH | Johnston | 26 min |
| Jun 30, 7:51 PM EDT | Special Weather Statement | RAH | Wilson | 24 min |
| Jun 30, 7:52 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.